MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ30
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2026
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using pod packing coils (packing coil), non-penumbra coils, and a non-penumbra microcatheter.The physician successfully placed non-penumbra coils and packing coils into the target location.While advancing the next packing coil through the microcatheter, the physician experienced resistance, and decided to retract the packing coil.While retracting the packing coil, the embolization coil unintentionally detached.The microcatheter containing the detached embolization coil was removed from the patient.The procedure ended at this point.There was no report of an adverse affect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod packing coils (packing coil) confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pet lock was intact on the proximal end of the pusher assembly, the pull wire was in its initial position inside the pusher assembly distal tip, and the embolization coil was detached and had offset coil winds.If the packing coil is advanced against resistance, damage such as offset coil winds may occur.Subsequently, if the packing coil is retracted against resistance, the pusher assembly may elongate and allow the embolization coil to detach.Based on the reported complaint, the root cause of resistance during the procedure could not be determined.The offset coil winds may have contributed to resistance during retraction.Further evaluation revealed bends along the length of the pusher assembly.This damage was incidental to the complaint and may have occurred during packaging for return.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key25606422
Report Number3005168196-2026-00210
Device Sequence Number9802422
Product Code HCG
UDI-Device Identifier00814548017655
UDI-Public00814548017655
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ30
Device Lot NumberF00018303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2026
Initial Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale